Script: /go/thread/view/126065/29617841/
oneSiteTemplate
 
Post Reply
I made a bad mistake in my dosing of quick...
2 years ago  ::  Jan 12, 2013 - 12:56AM #7
Pastor Paul
Posts: 227

Jan 9, 2013 -- 7:33PM, furball64801 wrote:


  You can not take insulin without   eating food especially if its rapid insulin.     I most times over compensate also but I have had many at night.    The body wakes you up,   I have never not woken up from a low. 





Amen! That is what I have discovered. I thank God and my body for doing the right thing. If my body ever lets me down, I'll be very upset with it :)

2 years ago  ::  Jan 11, 2013 - 2:50PM #6
copperhairpin
Posts: 861
type2

Thank all of you for responding.  I do worry about a low because I take a couple of meds that are very sedating.  I will be more careful in the future.  I also have to have some time between the fast acting and the long lasting insulin.  I think that is a major issue involved.


It is good to have people kind enough to listen and respond to me.  I am by nature a worrier and sometimes that is a good thing.


Sally

Sally
2 years ago  ::  Jan 09, 2013 - 7:33PM #5
furball64801
Posts: 6,969

  You can not take insulin without   eating food especially if its rapid insulin.     I most times over compensate also but I have had many at night.    The body wakes you up,   I have never not woken up from a low. 

2 years ago  ::  Jan 07, 2013 - 9:04PM #4
Pastor Paul
Posts: 227

Jan 7, 2013 -- 12:14PM, copperhairpin wrote:

I know I am suppose to test BEFORE I eat and gauge the amount of humolog by that reading.  But I screwed up and tested later in the evening and gave myself insulin without food.  Too much insulin.
I got up in the middle of the night to use the rest room and then it hit.  I was having serious problems seeing and felt weakness hitting hard and very fast.  I made another mistake and didn't tell Hal I was beginning a crisis so he could help me.  I staggered to my monitor and tested and it was 40.  I have been lower before but I know it was in the process of dropping and would have gotten worse.  I overcompensated in treating it.  I grabbed a large glass of juice, a bowl of cereal and ate a small container of yogurt.  I always overcompensate all of fear with lows.  So I have to be more careful and remember the consequences of being sloppy about the important things that I have to do.

What bothers me is what would have happen if I didn't wake up needing the bathroom.  I never had a low in the middle of the night before.

Sally    




Hello Sally - Don't worry about over treating it. I still have that nasty tendency, based on the fact that I'm shaking, can't see beyond the "flash bulb" white spot in front of me, and the irrational fear that I need to correct this sooner than later. Then I pay for the overcompensation with high numbers for the next few meals.


Any ways, I have often woken up with numbers around what you found, and think like you. What if I hadn't felt the need to make a trip to the outhouse? What I've discovered, and I hope it doesn't change, is that my numbers get lower once I stand up to do whatever it is I woke up to do. Being up makes the symptoms worse, but laying down makes them go away. So, I lay down, take a few tablets to up to the number and wait fifteen minutes. So long as I am laying down; the symptoms go away, and I feel relatively okay, which helps to keep me from overcompensating. You may want to try this.


SECONDLY, I came across this new diabetes liquid called LevelLIfe [you can buy them at WalMart and Target, in some yummy flavors - my favorite is Strawberry/Banana and Carmel]. These work quickly, and they raise my 45s to 80 or 90 in less than ten minutes.


What it comes down to is resting on your back while you wait for the countermeasure to work. Sitting or standing seems to compound the low's and that makes you prone to eat more than is really needed to correct the problem.


As for your worries about sleeping through bad low. Just make sure your spouse has the emergency glousoce injection device, and he knows how to take your numbers and give the shot in a muscle should he ever find you unresponsive?


Try not to worry about something you have no control over. Trust in God, and always have a back-up plan [your spouse and the Glucon Pen]Laughing


You're always in my thoughts and prayers. Keep the faith!


Pastor Paul


 

2 years ago  ::  Jan 07, 2013 - 6:53PM #3
panmat1
Posts: 660

Glad you are ok! Nancy

2 years ago  ::  Jan 07, 2013 - 1:21PM #2
faithr
Posts: 212

Hi Sally, so glad that you were able to test and get some food into you.  There is so much to remember when you are on insulin.  This experience was a good reminder to be mindful and to ask for help when you aren't feeling well.  It would probably be a good idea to keep some glucose tabs by your bed and in the bathroom (or with your testing supplies) so you have them handy for emergencies


Take care,
Faith

2 years ago  ::  Jan 07, 2013 - 12:14PM #1
copperhairpin
Posts: 861
type2
I know I am suppose to test BEFORE I eat and gauge the amount of humolog by that reading.  But I screwed up and tested later in the evening and gave myself insulin without food.  Too much insulin.
I got up in the middle of the night to use the rest room and then it hit.  I was having serious problems seeing and felt weakness hitting hard and very fast.  I made another mistake and didn't tell Hal I was beginning a crisis so he could help me.  I staggered to my monitor and tested and it was 40.  I have been lower before but I know it was in the process of dropping and would have gotten worse.  I overcompensated in treating it.  I grabbed a large glass of juice, a bowl of cereal and ate a small container of yogurt.  I always overcompensate all of fear with lows.  So I have to be more careful and remember the consequences of being sloppy about the important things that I have to do.

What bothers me is what would have happen if I didn't wake up needing the bathroom.  I never had a low in the middle of the night before.

Sally    
Sally
Jump Menu:
    Online :: 0 registered and 2 guests
    No registered users viewing

Welcome

    Welcome to the dLife Community

    Share your story and connect with others

    All About You! In three simple steps create your own mydLife page and share with the diabetes community.

    Connect With Others! Browse member profiles and meet other people with diabetes, just like you!

    Join Groups! Find a group that matches your interests, or create your own group and invite others.

    Share Your Story! Write your own diabetes blog and share your successes, frustrations, and tips on living with diabetes.

"How To" Tutorials

    Calendar